ADD Forums - Attention Deficit Hyperactivity Disorder Support and Information Resources Community  

Go Back   ADD Forums - Attention Deficit Hyperactivity Disorder Support and Information Resources Community > TREATMENT & MANAGEMENT > Medications > Vyvanse
Register Blogs FAQ Chat Members List Calendar Donate Gallery Arcade Mark Forums Read

Vyvanse (lisdexamfetamine dimesylate)

Reply
 
Thread Tools Display Modes
  #1  
Old 01-30-11, 11:46 PM
bunnychicksf bunnychicksf is offline
Newbie
 

Join Date: Nov 2010
Location: sf, ca
Posts: 7
Thanks: 0
Thanked 0 Times in 0 Posts
bunnychicksf is on a distinguished road
Vyvanse - Same side effects as Dex?

Hi there -

Would appreciate some advise from ppl who have taken Adderall, Dexedrine AND Vyvanse (any other would be super useful).

I started off taking Adderall about 3 months ago, and decided to switch b/c it was making me hyperfocused, unproductive, and unable to articulate/remember small things. I switched to Dex a couple of weeks ago, and it was HORRID.

- Depression
- Constant fatigue
- Dizziness, foggy brain
- Emotionally disconnected, unable to laugh
- Ravenous when the meds wore off
- I suspect might have caused peeling skin, eye infection, and painful urination

It did help me stop being so hyperfocused, though.

I can't quite figure if the poor reactions were to the Dex wearing off too early, or if its just to the Dex. FYI, I was taking 5mg Spansule, 1 or 2x a day, plus either 5mg Dex IR 2x a day or 2.5 mg Adderall, 2x a day. Sorry I can't be more precise, but I never figured out a good dosage :-(

HOWEVER - one thing the Adderall/Dex did was to help with my depression (except when the Dex wore off). This weekend I decided to just flush everything out of my system to start clean, and the depression hit again. Not withdrawal effects - but I felt like "myself" again, and realized that I wasn't very happy when I was "myself".

Ideally, I'd like something that is like a milder Adderall with the antidepressive effects. I don't even care about the physical jitteriness, as long as I don't hyperfocus and can get my stuff done.

  • Is Ritalin or something in that class a possibility?
  • What about Vyvanse? Will it have the same side effects as Dex? I don't know if it was the Dex wearing off that caused the effects?
  • How about Desoxyn? Focalin?
Thanks for any advise you can offer!
Reply With Quote
  #2  
Old 01-31-11, 07:50 AM
425runner 425runner is offline
Forum ADDvocate
 

Join Date: Nov 2010
Location: San Diego, CA
Posts: 1,443
Thanks: 1,641
Thanked 495 Times in 377 Posts
425runner has a spectacular aura about425runner has a spectacular aura about
Re: Vyvanse - Same side effects as Dex?

Hello -

I've tried Adderall and had similar experience you're describing. Vyvanse is basically time released Dex so if Dexedrine didn't work for you then I'd say Vyvanse won't work either.

I'm taking Vyvanse right now and hate it! Yes, it lasts about 8 hrs but...causes painfull urination, supresses appetite but watch out when it wears off! I ate 6 scones and 1/2 gallon ice cream last night, that's how ravenous it made me.

I'm taking Wellbutrin XL 150 mg and will up the dose to two a day, it does help with depression, energy, focus, etc. and some people use it to treat ADD.

I don't know any other non-amphetamine based stimulants, maybe Ritalin?
Reply With Quote
  #3  
Old 01-31-11, 10:46 AM
JR1973 JR1973 is offline
ADDvanced Forum Guru
 

Join Date: Oct 2006
Location: USA
Posts: 1,210
Thanks: 1
Thanked 298 Times in 214 Posts
JR1973 is a jewel in the roughJR1973 is a jewel in the roughJR1973 is a jewel in the rough
Re: Vyvanse - Same side effects as Dex?

Vyvanse is just a newer and superior version of dexedrine IR (Vyvanse is NOT an extended release stimulant). Same amphetamine just a different method of absorption.

Try one of the methylphenidate meds. Focalin is a great one to start with. Some people like that class of meds better than amphetamines.
Reply With Quote
Sponsored Links
  #4  
Old 01-31-11, 12:00 PM
Jester Jester is offline
Banned
 
Join Date: Dec 2010
Location: Canada
Posts: 662
Thanks: 84
Thanked 182 Times in 132 Posts
Jester is a jewel in the roughJester is a jewel in the roughJester is a jewel in the rough
Re: Vyvanse - Same side effects as Dex?

Quote:
Originally Posted by bunnychicksf View Post
Hi there -

Would appreciate some advise from ppl who have taken Adderall, Dexedrine AND Vyvanse (any other would be super useful).

I started off taking Adderall about 3 months ago, and decided to switch b/c it was making me hyperfocused, unproductive, and unable to articulate/remember small things. I switched to Dex a couple of weeks ago, and it was HORRID.

- Depression
- Constant fatigue
- Dizziness, foggy brain
- Emotionally disconnected, unable to laugh
- Ravenous when the meds wore off
- I suspect might have caused peeling skin, eye infection, and painful urination

It did help me stop being so hyperfocused, though.

I can't quite figure if the poor reactions were to the Dex wearing off too early, or if its just to the Dex. FYI, I was taking 5mg Spansule, 1 or 2x a day, plus either 5mg Dex IR 2x a day or 2.5 mg Adderall, 2x a day. Sorry I can't be more precise, but I never figured out a good dosage :-(

HOWEVER - one thing the Adderall/Dex did was to help with my depression (except when the Dex wore off). This weekend I decided to just flush everything out of my system to start clean, and the depression hit again. Not withdrawal effects - but I felt like "myself" again, and realized that I wasn't very happy when I was "myself".

Ideally, I'd like something that is like a milder Adderall with the antidepressive effects. I don't even care about the physical jitteriness, as long as I don't hyperfocus and can get my stuff done.

  • Is Ritalin or something in that class a possibility?
  • What about Vyvanse? Will it have the same side effects as Dex? I don't know if it was the Dex wearing off that caused the effects?
  • How about Desoxyn? Focalin?
Thanks for any advise you can offer!
The lower the dose, the most random the effects are on different persons. I would try increasing the dose with doctor supervision.
Reply With Quote
Reply

Bookmarks


Currently Active Users Viewing This Thread: 1 (0 members and 1 guests)
 
Thread Tools
Display Modes

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is On
HTML code is On
Forum Jump

Similar Threads
Thread Thread Starter Forum Replies Last Post
Adderall side effect question sywi Adderall 110 10-21-16 01:43 PM
HELP_ Dex effects and side effects mondy Dexedrine/Dextrostat 9 04-17-11 08:35 AM
Dex side effects - Clonidine dosage? optimus86 Clonidine 6 04-10-10 01:52 AM
Vyvanse side effects came back emilyl1017 Vyvanse 2 01-26-10 04:01 PM
Vyvanse side effects j05baker Wellbutrin 1 01-08-10 09:39 PM


All times are GMT -4. The time now is 06:56 AM.


Powered by vBulletin® Version 3.7.4
Copyright ©2000 - 2019, Jelsoft Enterprises Ltd.
(c) 2003 - 2015 ADD Forums